Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 29, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 18, 2021, 5:00 AM CDT for Bedford County, Tennessee. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2021, 5:00 AM CDT (10:00 UTC)
- Expired
- Mar 18, 2021, 8:31 AM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wartrace Creek at Wartrace (WRTT1). The gauge peaked at 10.33 ft at Mar 18, 2021, 5:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
548
WGUS84 KOHX 181000
FLSOHX
Flood Advisory
National Weather Service Nashville TN
500 AM CDT Thu Mar 18 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Wartrace Creek Near Wartrace affecting Bedford County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
TNC003-181500-
/O.NEW.KOHX.FL.Y.0029.210318T1000Z-210318T1500Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
500 AM CDT Thu Mar 18 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Wartrace Creek Near Wartrace.
* From early this morning to this morning.
* At 4:00 AM CDT Thursday the stage was 10.2 feet and rising.
* Action stage is 9.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 9.0 feet, Water begins to inundate Winette Ayers Park.
&&
LAT...LON 3547 8635 3552 8637 3558 8636 3556 8627
3552 8630 3547 8633
$$
Barnwell1 follow-up statement
548
WGUS84 KOHX 181331
FLSOHX
Flood Advisory
National Weather Service Nashville TN
831 AM CDT Thu Mar 18 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Wartrace Creek Near Wartrace affecting Bedford County.
TNC003-181445-
/O.CAN.KOHX.FL.Y.0029.000000T0000Z-210318T1331Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
831 AM CDT Thu Mar 18 2021
...The Flood Advisory for the Wartrace Creek Near Wartrace has been
cancelled...
The Flood Advisory is cancelled for
the Wartrace Creek Near Wartrace.
* At 8:30 AM CDT the stage was 8.16 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...Wartrace Creek crested earlier this morning is expected
to continue to fall.
&&
LAT...LON 3547 8635 3552 8637 3558 8636 3556 8627
3552 8630 3547 8633
$$
CMAWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 18, 2:50 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 18, 2:50 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Nashville TN 250 AM CDT Thu Mar 18 2021 .DISCUSSION... The warm front struggled to move its way north earlier in the day yesterday, which prevented more unstable air from reaching the mid state. All of the rain earlier in the day cooled the surface as well and kept surface temperatures cooler even when the wind shift of the warm front moved through in the evening. Showers are ongoing early this morning as the upper low works its way eastward across the MS River Valley. As the upper low continues east, we are going to get a short break in rain chances later in the morning but will move back in during the late morning and afternoon. Winds will pick up as the surface pressure gradient increases behind the cold front today, so southwesterly winds around 10-20 mph and gusts up to around 30 mph will be possible during the daytime hours. As a result, the temperatures will fall from late morning through the afternoon, and high temps will be in the morning. On Friday, we will be on the backside of the upper low, and strong northerly flow will keep temps cool with highs only in the low 50s for most under drier conditions. The weekend will see an increase in temperatures as upper ridging works its way over the region. But, before that, the CAA behind the trough will bring near freezing temps across the mid state Saturday morning and even Sunday morning. High temps will be on the rise in the low 60s Saturday and upper 60s Sunday, and dry. Warming trend will continue to start the work week with highs Monday around 70 for most. Next chance for rain will move in later in the day on Tuesday with a Plains trough which has been further south over the past few model runs. Models also want to keep an active pattern through the week, with additional shortwaves bringing chances for showers and even some thunderstorms Wednesday through early Friday. Agreement between the models is low past Wednesday though, so wont put too much weight on any solution, but the active pattern should continue up to next weekend. && .AVIATION... 06Z TAF DISCUSSION. Widespread showers have pushed off to the east, but a smaller area of showers will pass through the area now through at least 09z. Low cigs and briefly reduced visibilities may accompany showers. There should be a break in precip with mostly VFR conditions from around 12z to 18z, then another round of showers will move across the midstate. These should clear CKV, BNA, and MQY around 00z, but may persist at CSV through 06z. Winds will be gusty at times out of the south throughout the day. && .PRELIMINARY POINT TEMPS/POPS... Nashville 61 40 53 35 63 / 50 30 10 0 0 Clarksville 56 38 52 32 60 / 50 30 0 0 0 Crossville 62 38 48 31 59 / 60 40 10 10 0 Columbia 58 40 52 35 62 / 40 20 10 0 0 Lawrenceburg 55 40 50 36 61 / 30 20 10 0 0 Waverly 55 39 51 36 63 / 30 20 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........11
Hazardous weather outlook, Mar 17, 9:36 AM CDT, 19 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 936 AM CDT Wed Mar 17 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-181000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 936 AM CDT Wed Mar 17 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Strong to severe thunderstorms will be possible today, especially during evening into early overnight hours across all of Middle Tennessee. Damaging winds, large hail, tornadoes, and localized flash flooding will all be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 9:07 PM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more | 3 hr |
| Mar 17, 9:54 PM CDT | Special Weather Statement | OHX | Marshall | 36 min |
| Mar 18, 5:02 AM CDT | River Flood Advisory | OHX | Giles | 28 hr |
| Mar 18, 7:17 AM CDT | River Flood Advisory | OHX | Lawrence | 7 hr |
| Mar 18, 8:23 AM CDT | River Flood Advisory | OHX | Grundy | 6 hr |
| Mar 18, 4:22 PM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 34 days |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.